umu.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
TSLS and LIML Estimators in Panels with Unobserved Shocks
Umeå University, Faculty of Social Sciences, Umeå School of Business and Economics (USBE), Economics.ORCID iD: 0000-0002-1377-9469
2018 (English)In: Econometrics, ISSN 2225-1146, Vol. 6, no 2, article id 19Article in journal (Refereed) Published
Abstract [en]

The properties of the two stage least squares (TSLS) and limited information maximum likelihood (LIML) estimators in panel data models where the observables are affected by common shocks, modelled through unobservable factors, are studied for the case where the time series dimension is fixed. We show that the key assumption in determining the consistency of the panel TSLS and LIML estimators, as the cross section dimension tends to infinity, is the lack of correlation between the factor loadings in the errors and in the exogenous variables-including the instruments-conditional on the common shocks. If this condition fails, both estimators have degenerate distributions. When the panel TSLS and LIML estimators are consistent, they have covariance-matrix mixed-normal distributions asymptotically. Tests on the coefficients can be constructed in the usual way and have standard distributions under the null hypothesis.

Place, publisher, year, edition, pages
2018. Vol. 6, no 2, article id 19
Keywords [en]
two-stage least squares, limited information maximum likelihood, common shocks
National Category
Economics
Identifiers
URN: urn:nbn:se:umu:diva-150868DOI: 10.3390/econometrics6020019ISI: 000436274600005OAI: oai:DiVA.org:umu-150868DiVA, id: diva2:1244664
Available from: 2018-09-03 Created: 2018-09-03 Last updated: 2018-09-05Bibliographically approved

Open Access in DiVA

fulltext(393 kB)53 downloads
File information
File name FULLTEXT01.pdfFile size 393 kBChecksum SHA-512
d40ed98098b9a1f32acc3777373353d18221a0d2995cbf76173dfecaa9b3aab92bb7de18bdb04f4c2d962f020c2f46d38778d5b9b4af47063b9e0b0b5329867d
Type fulltextMimetype application/pdf

Other links

Publisher's full text

Authority records BETA

Forchini, Giovanni

Search in DiVA

By author/editor
Forchini, Giovanni
By organisation
Economics
In the same journal
Econometrics
Economics

Search outside of DiVA

GoogleGoogle Scholar
Total: 53 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 127 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf